Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 92, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 19, 2018, 7:20 PM CDT for Clark County, Scotland County, Missouri. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 7:20 PM CDT (00:20 UTC)
- Expired
- Jul 19, 2018, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 183 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:23 PM CDT | HAIL 1.75 | South Gorin, MO | RELAYED REPORT FROM CLARK CO., MO DISPATCH. |
| Jul 19, 7:27 PM CDT | HAIL 1.75 | South Gorin, MO | REPORTED FROM GORIN FIRE DEPARTMENT. |
| Jul 19, 8:08 PM CDT | TSTM WND DMG | Wyaconda, MO | TREE DOWN IN WYACONDA ON RTE A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.1
The text
As transmitted.
927
WUUS53 KDVN 200020
SVRDVN
MOC045-199-200100-
/O.NEW.KDVN.SV.W.0092.180720T0020Z-180720T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
720 PM CDT THU JUL 19 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Scotland County in northeastern Missouri...
Southwestern Clark County in northeastern Missouri...
* Until 800 PM CDT.
* At 720 PM CDT, a severe thunderstorm was located over South Gorin,
or 10 miles southeast of Memphis, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Wyaconda, South Gorin, Granger, Arbela, St. Patrick, Etna, Neeper,
Fairmont and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
LAT...LON 4026 9195 4030 9195 4030 9206 4035 9211
4049 9199 4025 9149
TIME...MOT...LOC 0020Z 306DEG 21KT 4038 9200
HAIL...1.50IN
WIND...60MPH
$$
McClure4 follow-up statements
300
WWUS53 KDVN 200024
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
724 PM CDT THU JUL 19 2018
MOC045-199-200100-
/O.CON.KDVN.SV.W.0092.000000T0000Z-180720T0100Z/
Scotland MO-Clark MO-
724 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN SCOTLAND AND SOUTHWESTERN CLARK COUNTIES...
At 724 PM CDT, a severe thunderstorm was located over South Gorin, or
12 miles southeast of Memphis, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Wyaconda, South Gorin, Granger, Arbela, St. Patrick, Etna, Neeper,
Fairmont and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
LAT...LON 4026 9195 4030 9195 4030 9206 4035 9211
4049 9199 4025 9149
TIME...MOT...LOC 0024Z 306DEG 21KT 4036 9197
HAIL...1.75IN
WIND...70MPH
$$
McClure226
WWUS53 KDVN 200034
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
734 PM CDT THU JUL 19 2018
MOC045-199-200100-
/O.CON.KDVN.SV.W.0092.000000T0000Z-180720T0100Z/
Scotland MO-Clark MO-
734 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN SCOTLAND AND SOUTHWESTERN CLARK COUNTIES...
At 734 PM CDT, a severe thunderstorm was located near Wyaconda, or 11
miles southwest of Kahoka, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wyaconda, South Gorin, St. Patrick, Fairmont, Antioch and Neeper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
LAT...LON 4026 9195 4030 9195 4030 9206 4035 9211
4044 9188 4025 9149
TIME...MOT...LOC 0034Z 306DEG 21KT 4032 9190
HAIL...1.00IN
WIND...60MPH
$$
McClure923
WWUS53 KDVN 200051
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
751 PM CDT THU JUL 19 2018
MOC199-200100-
/O.CAN.KDVN.SV.W.0092.000000T0000Z-180720T0100Z/
Scotland MO-
751 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTLAND COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Illinois.
LAT...LON 4026 9195 4030 9195 4039 9178 4025 9149
TIME...MOT...LOC 0050Z 310DEG 27KT 4026 9185
$$
MOC045-200100-
/O.CON.KDVN.SV.W.0092.000000T0000Z-180720T0100Z/
Clark MO-
751 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN CLARK COUNTY...
At 750 PM CDT, a severe thunderstorm was located 7 miles east of
Colony, or 13 miles southwest of Kahoka, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Antioch, St. Patrick and Neeper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
LAT...LON 4026 9195 4030 9195 4039 9178 4025 9149
TIME...MOT...LOC 0050Z 310DEG 27KT 4026 9185
HAIL...1.00IN
WIND...60MPH
$$
McClure181
WWUS53 KDVN 200059
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
759 PM CDT THU JUL 19 2018
MOC045-200109-
/O.EXP.KDVN.SV.W.0092.000000T0000Z-180720T0100Z/
Clark MO-
759 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLARK COUNTY WILL
EXPIRE AT 800 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Illinois.
LAT...LON 4026 9195 4030 9195 4039 9178 4025 9149
TIME...MOT...LOC 0059Z 306DEG 21KT 4023 9180
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:33 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 19, 6:33 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 633 PM CDT Thu Jul 19 2018 ...AVIATION UPDATE... .SYNOPSIS... Issued at 211 PM CDT Thu Jul 19 2018 The elevated showers and thunderstorms have now pushed east towards northeast Illinois, with increasing temperatures, increasing dewpoints, and increasing southeast winds behind them. It appears that we will have sufficient CAPE and convergence for another round of storms over the area this afternoon and evening. Shear will be conducive for rotating updrafts, and bowing line segments. && .SHORT TERM...(This Evening through Friday) ISSUED AT 211 PM CDT Thu Jul 19 2018 The evening storms should initially be lined up along the cold front, though some additional overnight activity may be in narrow bands of showers and storms. Rainfall over 1 inch will certainly be possible in any storm tonight, and any repeat storms certainly could bring 2 inches. Amount similar to that already fell this morning. Shear supports rotating storms with 20 to 25 kts of surface to 1 Km shear, and 40 kts of deep layer shear. Thus, supercells are likely, with bowing line segments in mature linear convection as well. This event will likely come in two bands. The first seems to already forming in out northwest, the other near I-35 as of 2 PM. More an more, I believe that the first of these waves will be the main evening event. We will watch this, and begin issuing products specifically above this line soon. Overnight, the activity should become less intense, though some small hail will be possible as the cooler air aloft arrives overnight when the upper low nears the area. That upper low should at least support showers and a few brief storms through the day Friday, mainly in the northeast. Temperatures are a struggle, as we have hot air to the southwest, and warmer air to the east, and rain cooled air in place, which is slowly warming. We'll stay close to models on lows and highs, and go with mid to upper 60s tonight, followed by mid 70s north to lower 80s south Friday. .LONG TERM...(Friday Night through Thursday) ISSUED AT 211 PM CDT Thu Jul 19 2018 Little change to the long term forecast as a slow moving vertically stacked system will lumber east. With cold air aloft over the area, daytime heating could lead to showers and isolated thunderstorms, especially across eastern areas. This will continue until the low finally moves east of the area. Overall the pattern is such that cooler and drier air is expected this weekend across most of the area. Sunday, the chance for isolated showers and storms will be across Bureau and Putnam counties, otherwise the rest of the area should be quiet. Into next week, the current forecast has dewpoints returning to the 60s, but no 70 degree dewpoints. While the air will become more moist, from a sensible weather point of view it should be typical summer with slighly drier air with temps in the 80s and lows in the 60s at night. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 630 PM CDT Thu Jul 19 2018 Isolated storms to end by 20/03Z with partly cloudy skies, VFR conditions and gusty NW winds through the next 24 hours as storm system moves to the east. Any cloud bases later tonight and Friday will be 3-5K AGL. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Gibbs AVIATION...16
Hazardous weather outlook, Jul 19, 4:11 AM CDT, 15 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 411 AM CDT Thu Jul 19 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 411 AM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Slow moving thunderstorms with heavy rainfall may lead to minor flooding over portions of east central Iowa this morning. Scattered thunderstorms will affect much of the outlook area through the day with locally heavy rainfall and cloud to ground lightning the primary threats. Severe storms will be possible from late afternoon through this evening. The Storm Prediction Center has a Slight Risk west of a line from Independence through Muscatine, Iowa to Macomb, Illinois. A Marginal Risk is in place for the remainder of the outlook area. The main severe risk threats will be damaging wind and large hail. An isolated tornado is possible. Widespread rain and thunderstorms are expected to continue overnight over east central Iowa into northwest Illinois. Severe weather is not expected, but there will continue to be a threat of locally heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms are expected again Friday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Sheets
In the hours before
Local storm report, Jul 19, 6:56 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 5 N KAHOKA 40.50N 91.72W
07/19/2018 E60 MPH CLARK MO LAW ENFORCEMENT
&&
SKLocal storm report, Jul 19, 6:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL MEMPHIS 40.46N 92.17W
07/19/2018 M0.88 INCH SCOTLAND MO TRAINED SPOTTER
&&
PSLocal storm report, Jul 19, 6:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 3 WNW MOUNT STERLING 40.64N 91.98W
07/19/2018 E0.25 INCH VAN BUREN IA TRAINED SPOTTER
PEA HAIL AND WINDS GUSTING TO 40 MPH WITH
HEAVY RAIN OCCURRING RIGHT NOW.
&&Local storm report, Jul 19, 7:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
709 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL ARGYLE 40.53N 91.57W
07/19/2018 E0.88 INCH LEE IA TRAINED SPOTTER
NICKEL HAIL. NOT SURE IF IT WAS LARGER OR
NOT.
&&Local storm report, Jul 19, 7:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
713 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HEAVY RAIN JESUP 42.48N 92.07W
07/19/2018 M1.72 INCH BUCHANAN IA TRAINED SPOTTER
STORM TOTAL.
&&Local storm report, Jul 19, 7:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL SOUTH GORIN 40.36N 92.02W
07/19/2018 M1.00 INCH SCOTLAND MO FIRE DEPT/RESCUE
QUARTER SIZE HAIL FALLING AT THE GORIN FIRE
DEPARTMENT.
&&
PSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:06 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.